MAUDE Adverse Event Report: COVIDIEN GOOSENECK SNARE; CATHETER, PERCUTANEOUS

COVIDIEN GOOSENECK SNARE; CATHETER, PERCUTANEOUS
Catalog Number GN2500
Medical Device Problem Codes Retraction Problem (1536); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Infarction, Cerebral (1771); Device Embedded In Tissue or Plaque (3165)
Date of Event 12/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to implant of a medtronic transcatheter bioprosthetic valve into a bicuspid valve.It was reported that during this procedure, the valve dislodged during the final release.The valve was snared into the ascending aorta and a second valve was implanted.The first valve was unstable in the ascending aorta and was repeatedly pulled upward with two snares.The snare became stuck and the valve was forcefully pulled to the descending aorta.The valve was attempted to be collected with a 20fr sheath in the abdominal region, but was unsuccessful.The snare and first valve were subsequently removed via laparotomy.Upon inspection, the metal tip of the medtronic snare sheath had detached, which tightened the snare tip catching the paddle of the valve.The valve was covered with thrombus and intimal tissue.The reported act (activated clotting time) levels were 250 seconds or greater throughout the procedure.Dissection was noted in the aortic arch and was monitored.The procedure was completed without further issue.One day following the procedure, a cerebral infarction occurred.Rehabilitation has been prescribed.No other adverse patient effects were reported.It has been confirmed that the device has been discarded.

Brand Name
GOOSENECK SNARE
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7272609
Report Number2183870-2018-00090
Device Sequence Number16173899
Product Code DQY
UDI-Device Identifier00821684004043
UDI-Public00821684004043
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K970668
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2020
Device Catalogue NumberGN2500
Device Lot NumberA427038
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2018
Initial Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient Weight65